Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Aug 5, 2021, 3:09 PM CDT for Kenedy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 3:09 PM CDT (20:09 UTC)
- Expired
- Aug 5, 2021, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 30
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1826 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS84 KBRO 052009
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
309 PM CDT Thu Aug 5 2021
TXZ251-351-052045-
Coastal Kenedy TX-Inland Kenedy TX-
309 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northwestern Kenedy
County through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenedy County Sheriffs Office, or near Sarita, moving north at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sarita, Kenedy County Wind Farms, U S 77 Border Patrol Station and
Kenedy County Sheriffs Office.
This includes US Highway 77 between mile markers 712 and 730.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 9773 2728 9765 2724 9763 2723 9752
2700 9749 2700 9751 2699 9751 2700 9756
2699 9755 2697 9788 2724 9793 2724 9789
2725 9785 2724 9784 2725 9782 2727 9781
2728 9776
TIME...MOT...LOC 2008Z 174DEG 14KT 2718 9771
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
MejiaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:54 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 5, 2:54 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 254 PM CDT Thu Aug 5 2021 .SHORT TERM (Now through Friday Night): The leftover outflow boundaries and afternoon heating have fired up some more conv across mainly the northern Ranchland counties with Kenedy County currently seeing the strongest conv. This conv will persist into the afternoon and early evening hours and then should diminish steadily with the loss of the afternoon heating. The 500 mb ridging that is trying to nose into the region from the east will be competing with the southern end of a 500 mb trough digging over the lower Miss River Valley. The influence of the trough axis will combine with the sea breeze/diurnal effects to force the conv to linger on into Fri. So will maintain some mention of conv pops into Fri. The short term model sets have started backing of on the pops for Fri with the exception of the NAM which is the most aggressive for tomorrow. Will go pretty close to a model blend for temps/pops through Fri Night. .LONG TERM (Saturday through Thursday): Subtropical ridging at 500mb will be the dominant feature across our area this weekend and early next week. The resulting subsidence will effectively limit moisture at lower and middle levels, maintaining mostly rain-free conditions and hot daytime temperatures. On Tuesday and Wednesday, the ridge and eventual closed 500mb high will move inland and become centered over southern Texas, prolonging the general theme of subsidence across the Rio Grande Valley. Overall, the midlevel pattern will remain largely unchanged through Thursday. Any stronger midlevel troughs or closed lows should pass well to our north, effectively keeping any features from breaking down or even weakening the subtropical ridge. Heat index values will routinely fall into the 105-110 degree range across much of the CWA through the middle of next week. The usual hot spots in Starr and Zapata Counties will need to be monitored for potential Heat Advisory conditions this weekend and early next week. && .MARINE (Now through Friday Night): A relatively weak PGF will continue over the lower TX Bay and Gulf waters through tomorrow night as elongated surface ridging prevails over the Gulf of Mex. This will maintain light to moderate onshore winds and low swells across the region with no SCA conditions expected through Fri night. Saturday through Tuesday: Broad high pressure across the Gulf of Mexico will favor moderate southeasterly winds and gradually building seas to start the weekend. Low pressure developing over the Southern and Central High Plains will tighten the surface pressure gradient late Saturday into Sunday, favoring southeast winds of 15-20kts through Monday afternoon. Small Craft will need to Exercise Caution during this time. Wave heights will remain slightly elevated through Monday evening as a result. The pressure gradient then weakens on Tuesday allowing both winds and seas to relax. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 93 79 94 / 20 10 10 0 BROWNSVILLE 79 96 80 95 / 20 10 10 0 HARLINGEN 77 96 78 98 / 20 20 10 0 MCALLEN 77 96 77 99 / 20 20 10 0 RIO GRANDE CITY 76 99 77 102 / 40 10 20 0 SOUTH PADRE ISLAND 82 88 82 90 / 20 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...60-Speece Long Term...55-Adams
Hazardous weather outlook, Aug 5, 4:10 AM CDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 410 AM CDT Thu Aug 5 2021 TXZ248>257-351-353-060915- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 410 AM CDT Thu Aug 5 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms with locally heavy rainfall are possible this afternoon. Localized minor flooding of low- lying and poorly draining areas may occur. Heat Index values of 105 to 110 degrees will be possible this afternoon, especially across Zapata and Starr counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat Index values of 105 to 110 degrees will be possible each afternoon, especially across Zapata and Starr counties. An elevated risk of rip currents is possible at the beaches of South Padre Island and Boca Chica Beach Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-060915- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 410 AM CDT Thu Aug 5 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 5, 3:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
309 PM CDT Thu Aug 5 2021
TXZ251-351-052045-
Coastal Kenedy TX-Inland Kenedy TX-
309 PM CDT Thu Aug 5 2021
...A strong thunderstorm will impact portions of northwestern Kenedy
County through 345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kenedy County Sheriffs Office, or near Sarita, moving north at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sarita, Kenedy County Wind Farms, U S 77 Border Patrol Station and
Kenedy County Sheriffs Office.
This includes US Highway 77 between mile markers 712 and 730.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2726 9773 2728 9765 2724 9763 2723 9752
2700 9749 2700 9751 2699 9751 2700 9756
2699 9755 2697 9788 2724 9793 2724 9789
2725 9785 2724 9784 2725 9782 2727 9781
2728 9776
TIME...MOT...LOC 2008Z 174DEG 14KT 2718 9771
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MejiaThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:43 PM CDT | Special Weather Statement | BRO | Willacy | 32 min |
| Aug 5, 5:00 PM CDT | Special Weather Statement | BRO | Willacy | 30 min |
| Aug 5, 5:02 PM CDT | Special Weather Statement | BRO | Brooks | 28 min |
| Aug 5, 5:06 PM CDT | Special Weather Statement | BRO | Jim Hogg | 24 min |
| Aug 5, 5:22 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 68 min |
| Aug 5, 5:26 PM CDT | Special Weather Statement | BRO | Hidalgo | 34 min |
| Aug 5, 5:46 PM CDT | Special Weather Statement | BRO | Starr | 29 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.